Skip to main content

Nghiem Nguyen Ph.D.

Profile Picture

Mathematics and Statistics

Associate Professor

Associate Professor

Contact Information

Office Location: Animal Science (ANSC) 201
DialPhone: (435) 797-2819
SendEmail: nghiem.nguyen@usu.edu


Educational Background

PhD, University of Illinois at Chicago, 2004
MS, New York University, 1998
BS, New York University, 1996

Research Interests

Partial Differential Equations, Nonlinear Analysis, Nonlinear Waves

Awards

NSF Post-doc, 2004

NSF

Best Student Paper Award, 2003

The Third IMACS International Conference on Nonlinear Evolution Equations and Wave Phenomena: Computation and Theory

Students’ Award for Excellence in Teaching, 2001

The Emerging Scholars Program, The University of Texas at Austin

Excellent Achievement Award, 1992

The Mayor of the City of New York David N. Dinkins

Excellent Academic Award, 1991

Vietnamese American Youth Organization

Publications - Abstracts

    Publications - Books & Book Chapters

      * Has not been peer reviewed

      Publications - Fact Sheets

        * Has not been peer reviewed

        Publications - Curriculum

          * Has not been peer reviewed

          Publications - Journal Articles

            Academic Journal

          • L., Nguyen, N.V, Wang, Z.Q, (2016). Orbital stability of spatially synchronized solitary waves of an m-coupled nonlinear Schrodinger system. Journal of Mathematical Physics
          • Nguyen, N.V, Wang, Z.Q, (2016). Existence and stability of a two-parameter family of solitary waves for a 2-coupled nonlinear Schrodinger system. Discrete and Continuous Dynamical System A., 36:2, 1005-1021. doi: doi: 10.3934/dcds.2016.36.1005.
          • L., Nguyen, N.V, Wang, Z.Q, (2016). Existence and stability of solitary waves of an m-coupled nonlinear Schrodinger system. Journal of Mathematical Study, 49:2, 132-148. doi: doi: 10.4208/jms.v49n2.16.03
          • Nguyen, N.V, (2014). Stability of solitary waves for the vector nonlinear Schrodinger equation in higher-order Sobolev spaces. Journal of Mathematical Analysis and Applications, 409, 946-962. doi: http://dx.doi.org/10.1016/j.jmaa.2013.07.050.
          • Nguyen, N.V, Wang, Z.Q, Tian, R., (2014). Stability of traveling-wave solutions for a Schrodinger system with power-type nonlinearities. . Electronic Journal of Differential Equations, 2014:217, 1-16.
          • Nguyen, N.V, (2014). Existence of periodic traveling-wave solutions for a nonlinear Schrodinger system: a topological approach. Topological Methods in Nonlinear Analysis. , 43:1, 129-155.
          • Deconinck, B., Shiels, N., Nguyen, N.V, Tian, R., (2013). On the Spectral Stability of Soliton Solutions of the vector Nonlinear Schrodinger Equation. Journal of Physics A: Mathematical and Theoretical., 46:41, doi: doi:10.1088/1751-8113/46/41/415202
          • Nguyen, N.V, Wang, Z.Q, (2013). Orbital stability of solitary waves of a 3-coupled nonlinear Schrodinger system. Journal of Nonlinear Analysis Series A: Theory, Methods & Applications. , 90, 1-26. doi: 10.1016/j.na.2013.05.027.
          • Nguyen, N.V, Tian, R., Deconinck, B., Shiels, N., (2013). Global existence for a system of Schrodinger equations with power-type nonlinearities. , 54, 20. doi: 10.1063/1.4774149
          • Chen, M., Nguyen, N.V, Sun, S., (2011). Existence of Solitary-Wave Solutions to Boussinesq Systems. Differential and Integral Equations, 24:9-10, 896-908.
          • Nguyen, N.V, (2011). On the Orbital Stability of Solitary Waves for the 2-Coupled Nonlinear Schrodinger System. Communications in Mathematical Sciences, 9:4, 997-1012.
          • Nguyen, N.V, Wang, Z.Q, (2011). Orbital Stability of Solitary Waves for a Nonlinear Schrodinger System. Advances in Differential Equations, 16:9-10, 977-1000.
          • Chen, M., Nguyen, N.V, Sun, S., (2010). Solitary-wave Solutions to Boussinesq Systems with Large Surface Tension. Discrete and Continuous Dynamical Systems, 6:4, 1153-1184.
          • Chen, M., Curtis, C.W, Deconinck, B., Lee, C.W, Nguyen, N.V, (2010). Spectral Stability of Stationary Solutions of a Boussinesq System Describing Long Waves in Dispersive Media. SIAM Journal on Applied Dynamical Systems, 9:3, 999-1018.
          • Chen, H., Chen, M., Nguyen, N.V, (2007). Cnoidal Wave Solutions to Boussinesq Systems. , 20, 1443-1461.
          • Albert, J.P, Bona, J.L, Nguyen, N.V, (2007). On the Stability of KdV Multi-Solitons. Diff. and Int. Equations, 20:8, 841-878.
          • Bona, J., Liu, Y., Nguyen, N.V, (2004). Stability of Solitary Waves in Higher-Order Sobolev Spaces. Comm. in Math Sciences, 2, 35-52.

          * Has not been peer reviewed

          Publications - Literary Journal

            * Has not been peer reviewed

            Publications - MultiMedia

              * Has not been peer reviewed

              Publications - Technical Reports

                * Has not been peer reviewed

                Publications - Translations & Transcripts

                  Publications - Other

                    * Has not been peer reviewed

                    Scheduled Teaching

                    MATH 6910 - Directed Reading and Conference, Spring 2017

                    MATH 6910 - Directed Reading and Conference, Spring 2017

                    MATH 5710 - Introduction to Probability, Spring 2017

                    MATH 5420 - Partial Differential Equations, Spring 2017

                    MATH 5810, 6910 - Directed Reading and Conference, Fall 2016

                    MATH 2280 - Ordinary Differential Equations, Fall 2016

                    MATH 5810 - Topics in Mathematics, Fall 2016

                    MATH 5810 - Topics in Mathematics, Fall 2016

                    MATH 5710 - Introduction to Probability, Summer 2016

                    MATH 5710 - Introduction to Probability, Spring 2016

                    MATH 2280 - Ordinary Differential Equations, Spring 2016

                    MATH 2280 - Ordinary Differential Equations, Fall 2015

                    MATH 5710 - Introduction to Probability, Summer 2015

                    MATH 2250 - Linear Algebra and Differential Equations, Spring 2015

                    MATH 6420 - Partial Differential Equations I, Spring 2015

                    MATH 2270 - Linear Algebra, Fall 2014

                    MATH 2270 - Linear Algebra, Fall 2014

                    MATH 2250 - Linear Algebra and Differential Equations, Summer 2014

                    MATH 6910 - Directed Reading and Conference, Spring 2014

                    MATH 2280 - Ordinary Differential Equations, Fall 2013

                    MATH 6440 - Ordinary Differential Equations II, Fall 2013

                    MATH 5710 - Introduction to Probability, Summer 2013

                    MATH 6420 - Partial Differential Equations I, Spring 2013

                    MATH 2280 - Ordinary Differential Equations, Fall 2012

                    MATH 6410 - Ordinary Differential Equations I, Fall 2012

                    MATH 4200 - Foundations of Analysis, Summer 2012

                    MATH 5420 - Partial Differential Equations, Spring 2012

                    MATH 6420 - Partial Differential Equations I, Spring 2012

                    MATH 6440 - Ordinary Differential Equations II, Fall 2011

                    MATH 6420 - PARTIAL DIFF EQUAT I, Spring 2011

                    MATH 5420 - PARTIAL DIFF EQUATION, Spring 2011

                    MATH 6410 - Ordinary Differential Equations I, Fall 2010


                    Graduate Students Mentored